What are the adverse effects of Mebendazole & Levamisole?
Q: For the last 11 years I have had a strange allergy problem that no doctor have been able to diagnose conclusively. Every winter i.e. December-February and in the month of June I get boils on my fingers and palm. The allergic attack does not always have the same severity and occasionally I get only a few or even no boils. But at times it is so severe that I am unable to hold even a pen. The problem appears or gets aggravated if already present if I come in contact with mud directly or indirectly and hence I have been very careful in avoiding it. Numerous doctors - allopathic, homeopathic, ayurvedic and even pranic healing (a Chinese form of medicine)- have attributed it to basically mud or specifically something in the mud, most probably a type of worm. This is possibly true because when I take heavy dosages of worm medicines during the months mentioned, the attack is less severe. All the doctors have said that I have a weak liver. For the past 3 years I have been taking a full dose of worm medicine every two months on the advice of a skin specialist. My doctor said to inform you that he strongly suspects that my condition is due to a worm found in dog excreta. I have been taking either Dicaris (Levamisole) or Mebex (Mebendazole). Please tell me the possible side effects or impact of these medicines as I have been taking them every two months for 3 years.
A:Possible adverse effects of Mebendazole are abdominal pain, diarrhoea, exanthems, urticaria and angioedema and that of Levamisole are nausea, vomiting, headache, abdominal pain, giddiness, insomnia, depression, anorexia, altered taste, flu like syndrome, dermatitis, myalgia, arthralgia, and agranulocytosis.